Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 8, 2015, 8:41 AM EST for Erie County, Genesee County, Wyoming County, New York. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2015, 8:41 AM EST (13:41 UTC)
- Expired
- Jan 8, 2015, 10:00 AM EST
- In force
- 79 min
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 1 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.7 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WWUS81 KBUF 081341
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
841 AM EST THU JAN 8 2015
NYZ010>012-085-081500-
ERIE NY-GENESEE NY-WYOMING NY-
841 AM EST THU JAN 8 2015
...LAKE EFFECT SNOW BAND WILL MOVE NORTH ACROSS THE GREATER BUFFALO
AREA...
* AT 826 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
ONE INCH PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR
LESS. THIS LAKE EFFECT SNOW BAND WAS LOCATED JUST SOUTH OF
HAMBURG TO JUST SOUTH OF EAST AURORA AND MOVING NORTH AT 20 MPH.
THIS BAND WILL MOVE INTO THE BUFFALO SOUTHTOWNS AROUND 9 AM AND
INTO THE BUFFALO METRO AREA BETWEEN 930 AND 1000 AM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
NORTH BOSTON AND BOSTON...
HAMBURG...
COLDEN...
LACKAWANNA AND BLASDELL...
HOLLAND...
WEST SENECA AND SOUTH WALES...
SLOAN AND KENMORE...
CHEEKTOWAGA AND ELMA CENTER...
DEPEW AND SNYDER...
WILLIAMSVILLE...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 48 AND 57.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4270 7905 4278 7886 4294 7892 4300 7903
4306 7901 4306 7893 4302 7884 4307 7880
4308 7873 4309 7862 4307 7860 4309 7858
4308 7847 4310 7846 4312 7818 4261 7808
4258 7914
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 8, 6:56 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 8, 6:56 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
656 AM EST THU JAN 8 2015
.SYNOPSIS...
A SHIFT IN WINDS TO SOUTHWESTERLY THIS MORNING WILL GIVE A LITTLE
RESPITE FROM THE BITTER COLD...AS AIR TEMPERATURES TODAY RISE
INTO THE TEENS. LAKE EFFECT SNOW WILL CONTINUE EAST OF THE LAKES
TODAY...AND DIMINISH OFF LAKE ERIE THIS AFTERNOON AND THIS EARLY
EVENING OFF LAKE ONTARIO. A CLIPPER SYSTEM WILL PRODUCE GENERAL
LIGHT SNOWFALL TONIGHT...THEN ANOTHER ROUND OF LAKE EFFECT SNOW IS
EXPECTED EAST OF LAKES ERIE AND ONTARIO LATE TONIGHT THROUGH
SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEADLINE WISE...WE WILL CONTINUE THE WIND CHILL ADVISORIES AND
WARNINGS AS IS. EVEN THROUGH THE WORST OF THE WIND CHILLS MAY BE
OVER WITH...STILL SOME LINGERING VERY LOW WIND CHILLS...AND STILL
DANGEROUSLY LOW WIND CHILLS IN THE NORTH COUNTY SHALL PROMPT US TO
CONTINUE THESE HEADLINES.
THE LAKE EFFECT SNOW WATCHES HAVE BEEN UPGRADED TO WARNINGS WITH NEW
START TIMES THURSDAY NIGHT. THESE WILL BE FOR THE EASTERN LAKE
ONTARIO REGION...AS WELL AS SOUTHERN ERIE...WYOMING...CHAUTAUQUA AND
CATTARAUGUS COUNTIES. LAKE EFFECT SNOW ADVISORIES WILL BE ISSUED FOR
NORTHERN ERIE AND GENESEE COUNTIES.
THE LAKE EFFECT SNOW ADVISORIES FOR MONROE TO NORTHERN CAYUGA
COUNTIES HAVE BEEN DROPPED...THOUGH EAST OF LAKE ONTARIO LAKE EFFECT
SNOW ADVISORIES CONTINUE THROUGH TODAY.
THE UPPER AIR PATTERN THIS MORNING FEATURES A SHORTWAVE TROUGH OVER
NEW ENGLAND...WITH A SHORTWAVE RIDGE OVER THE CENTRAL GREAT LAKES.
THE CORE OF THE COLD AIR ALOFT HAS NOW EXITED OUR REGION...WITH THE
-28 TO -30C 850 HPA TEMPERATURES NOW RETREATING TO SOUTHERN QUEBEC.
THIS HAS ALLOWED SURFACE TEMPERATURES TO WARM A BIT OVERNIGHT. STILL
A VERY COLD MORNING WITH LOWS IN THE SINGLE DIGITS...AND INLAND
BELOW ZERO. AT THE SURFACE A BROAD AREA OF HIGH PRESSURE IS ANCHORED
OVER THE MID MISSISSIPPI VALLEY.
REGIONAL RADARS DISPLAY BROAD AND LIGHT SNOW BANDS OFF LAKE
ERIE...FALLING INLAND ACROSS SW NYS ON A WESTERLY FLOW. OFF LAKE
ONTARIO A CONSOLIDATING SINGLE BAND OF SNOW HAS FORMED...AND IS
ORIENTED TOWARDS THE SE SHORELINE...MAINLY OSWEGO COUNTY. THIS SNOW
BAND...SLOWLY SHIFTING NORTHWARD WILL PRODUCE SNOWFALL RATES UP TO 2 INCHES
PER HOUR THIS MORNING...AND YIELD 4 TO 8 INCHES OF SNOW...FOR WHICH
THE LAKE EFFECT SNOW ADVISORIES WILL CONTINUE EAST OF LAKE ONTARIO.
THE BACKING WINDS AHEAD OF THE SHORTWAVE RIDGE ALOFT WILL ALSO
CONSOLIDATE THE MULTI BANDED STRUCTURE OFF LAKE ERIE INTO A SINGLE
SNOWBAND THIS MORNING. BACKING WINDS WILL SEND THIS SNOWBAND
NORTHWARD TOWARDS BUFFALO...AND WEAKENING OVER THE NORTHERN NIAGARA
FRONTIER THIS AFTERNOON AS LAKE EFFECT PARAMETERS BECOME POORER. SEVERAL
INCHES OF SNOW ACROSS THE SOUTHERN TIER AND SKI COUNTRY THIS
MORNING...WITH AROUND AN INCH OR SO FARTHER NORTHWARD AS THIS
SNOWBAND LIFTS NORTHWARD ACROSS FAR WESTERN NEW YORK.
THESE SOUTHWEST WINDS WILL ALSO BECOME A BIT GUSTY THROUGH THE
DAYTIME. A TIGHTENING PRESSURE GRADIENT WILL ALLOW SW WINDS TO
FUNNEL UP LAKE ERIE AND REACH SPEEDS OF 30 TO 40 MPH THROUGH THE
DAYTIME. TYPICAL LAKE PLAINS WILL SEE THE STRONGEST GUSTS...WHILE
INLAND AREAS OVER THE HILLS SHOULD HAVE LIGHTER WIND GUSTS.
OTHERWISE TODAY WILL FEATURE A LITTLE SUNSHINE OUTSIDE THESE LAKE
EFFECT SNOWBANDS. THIS ALONG WITH WARMING ALOFT (850 HPA RISING TO
-12 TO -14C) WILL GIVE US SOME RESPITE FROM THE BRUTAL COLD...WITH
AIR TEMPERATURES THIS AFTERNOON RISING INTO THE TEENS. A FEW AREAS
NEAR THE LAKES MAY REACH THE LOWER 20S. THESE WARMING TEMPERATURES
WILL ALLOW FOR WIND CHILL HEADLINES TO BE DROPPED BY MID MORNING.
TONIGHT THE SHORTWAVE RIDGE WILL CROSS THE LOWER GREAT LAKES EARLY
WITH ONLY WANING LAKE EFFECT SNOW FLURRIES NEAR NIAGARA COUNTY AND
LIGHT SNOW NEAR THE SAINT LAWRENCE VALLEY TO BE FOUND. A PV INTRUSION
OVER NORTHERN MANITOBA THIS MORNING WILL DEEPEN A SURFACE LOW OVER
THE CENTRAL GREAT LAKES TONIGHT. INCREASING MOISTURE AHEAD OF THIS
LOW...COMBINED WITH LIFT AHEAD OF A POTENT SHORTWAVE WILL BRING A
WIDESPREAD SYNOPTIC SNOW ACROSS THE REGION. EXPECT SNOW TO REACH
WESTERN NEW YORK LATE THIS EVENING...AND CARRY EASTWARD ACROSS THE
REGION. SNOWFALL ACCUMULATIONS WITH THE SYNOPTIC SNOW WILL AVERAGE
BETWEEN 2 AND 3 INCHES ACROSS THE REGION TONIGHT. GREATEST TOTALS
WILL BE FOUND NORTHEAST OF THE EASTERN GREAT LAKES WHERE ADDITIONAL
MOISTURE ON A SOUTHWEST WIND WILL HEIGHTEN SNOW TOTALS. IN ADDITION
TO THE SNOWS...STILL GUSTY SOUTHWEST WINDS WILL BRING BLOWING SNOW
AND REDUCED VISIBILITIES...ESPECIALLY ACROSS THE OPEN FIELDS
TONIGHT.
BEHIND THIS SHORTWAVE ANOTHER ARCTIC AIRMASS WILL BUILD ACROSS THE
EASTERN GREAT LAKES REGION. THIS AIRMASS...THOUGH NOT AS COLD AS
THIS PRIOR AIRMASS...WILL STILL BE COLD ENOUGH TO PRODUCE MODERATE
LAKE INSTABILITY AND ANOTHER ROUND OF LAKE EFFECT SNOWS. A SNOW BAND
IS EXPECTED TO DEVELOP OFF LAKE ERIE OVER THE NORTHERN NIAGARA
FRONTIER JUST PAST MIDNIGHT TONIGHT...AND LATE TONIGHT ACROSS
NORTHERN JEFFERSON COUNTY OFF LAKE ONTARIO. WE CHOOSE TO START THE
UPCOMING LAKE EFFECT SNOW HEADLINES TO INCLUDE THE SYNOPTIC
SNOWS...THAT WILL QUICKLY TRANSITION TO LAKE EFFECT SNOWS OVERNIGHT.
THESE SNOWBANDS WILL SLOWLY DROP SOUTHWARD LATE TONIGHT AS THEY
CONTINUE TO INCREASE IN INTENSITY AS LAKE EFFECT SNOW PARAMETERS
BECOME MORE FAVORABLE.
TEMPERATURES TONIGHT WILL NOT BE AS COLD AS LAST NIGHT...WITH
OVERNIGHT LOWS IN THE SINGLE DIGITS INLAND...AND LOWER TEENS ALONG
THE LAKE PLAINS. WINDS WILL STILL CONTINUE TO HOWL OVERNIGHT
ESPECIALLY ACROSS THESE LAKE PLAINS. TO THE NORTHEAST OF LAKE
ONTARIO...SOUTHWEST WINDS MAY GUST UP TO 45 MPH. IN ADDITION TO THE
FALLING SNOW...BLOWING SNOW AND SNOW COVERED ROADS WILL MAKE FOR
ANOTHER SLOW MORNING COMMUTE FRIDAY MORNING FOR THE BUFFALO METRO
AND INLAND ALONG THE CORRIDOR TO POSSIBLY TO THE ROCHESTER METRO
AREA...AND THEN POINTS SOUTHWARD. ALSO THE VICINITY OF WATERTOWN
WILL ALSO HAVE A SLOW MORNING COMMUTE AS ROADS BECOME SNOW
COVERED.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THERE WILL BE A PROLONGED PERIOD OF LAKE EFFECT SNOW WHICH WILL LAST
INTO THE WEEKEND...WITH THE MOST SIGNIFICANT STORM TOTALS SOUTH OF
BUFFALO AND WATERTOWN. AN UPPER LEVEL TROUGH ACROSS THE NORTHEASTERN
STATES ON FRIDAY WILL GRADUALLY LIFT AND BECOME MORE ZONAL INTO THE
WEEKEND. PERIODIC SHORTWAVES EMBEDDED IN THIS FLOW WILL ENHANCE
MOISTURE AND MAINTAIN SIGNIFICANT LAKE INDUCED INSTABILITY.
BASED ON THIS HAVE UPGRADED TO LAKE EFFECT SNOW WARNINGS FOR MOST OF
THE WATCHES...WITH STORM TOTALS OF 1 TO 2 FEET OFF LAKE ERIE AND 2
TO 3 FEET OFF LAKE ONTARIO. EXPECT THAT THE FREQUENT PASSAGE OF
SHORTWAVES WILL CAUSE LAKE EFFECT BANDS TO MEANDER AND OCCASIONALLY
DISRUPT...OTHERWISE THESE 2 DAY TOTALS COULD EVEN BE MORE.
FRIDAY...A STRONG SHORTWAVE AND ASSOCIATED SURFACE LOW WILL MOVE
EAST OF THE REGION DURING THE DAY. MORE WIDESPREAD SNOW WITH THE
SHORTWAVE FRIDAY MORNING WILL TRANSITION TO LAKE EFFECT SNOW BANDS.
OFF LAKE ERIE...THE STEADIEST SNOWS SHOULD QUICKLY SHIFT ACROSS THE
SOUTH TOWNS AND INTO THE BOSTON HILLS AND HIGHER TERRAIN. HOWEVER
EVEN AFTER THIS SNOW ENDS...GUSTY SOUTHWEST WINDS WILL RESULT IN
BLOWING SNOW WHICH WILL LINGER THROUGH FRIDAY. DRIER AIR WILL
MOVE IN BEHIND THE SHORTWAVE...WHICH WILL DIMINISH SNOWFALL RATES
FRIDAY AFTERNOON. OFF LAKE ONTARIO...EXPECT HEAVY SNOW ACROSS
WATERTOWN DURING THE MORNING HOURS TO ALSO SHIFT SOUTH AND DIMINISH
A BIT DURING THE AFTERNOON. THIS WILL HAVE A SIGNIFICANT IMPACT ON
THE FRIDAY MORNING COMMUTE...ESPECIALLY SOUTH AND EAST OF BUFFALO
AND IN THE WATERTOWN AREA.
FRIDAY NIGHT...GFS/NAM BOTH SHOW A MORE SUBTLE SHORTWAVE CROSSING
THE REGION. THIS SHOULD AGAIN ENHANCE MOISTURE AND CAUSE LAKE EFFECT
BANDS TO INTENSIFY A BIT. A MEAN WSW FLOW SHOULD FOCUS STEADIEST
SNOWS ACROSS THE FAR SOUTH TOWNS AND CHAUTAUQUA RIDGE OFF LAKE ERIE
AND FROM THE TUG HILL TO WATERTOWN OFF LAKE ONTARIO. WINDS WILL
CONTINUE TO BE ON THE STRONG SIDE WHICH MAY INHIBIT A SINGULAR
CONVERGENCE BAND FROM FORMING...BUT ALSO WILL HELP PUSH LAKE SNOWS
WELL EAST OF THE LAKES. IT IS POSSIBLE PORTIONS OF ALLEGANY AND
LIVINGSTON COUNTIES MAY SEE DECENT ACCUMULATIONS DUE TO THE FAIRLY
STRONG WINDS AND DEEP EQUILIBRIUM LEVELS OF 8-10K FT. SNOWFALL RATES
OF LAKE ERIE ARE LIKELY TO EXCEED 2 INCHES AN HOUR AT TIMES. HEAVIER
SNOWS ARE LIKELY OFF LAKE ONTARIO WITH SIGNIFICANT OROGRAPHIC LIFT
ON THE TUG HILL AND THE LONG FETCH DOWN LAKE ONTARIO IN THE WSW
FLOW. SNOWFALL RATES OF 2 TO 4 INCHES AN HOUR IN HEAVIEST SNOWS.
SATURDAY AND SATURDAY NIGHT...THE UPPER LEVEL TROUGH WILL LIFT A
BIT...BUT WHILE THIS HAPPENS ANOTHER SHORTWAVE SHOULD MOVE THROUGH.
SNOW SHOULD LINGER OFF LAKE ERIE...BUT WITH SHALLOWER EQUILIBRIUM
LEVELS THE SNOW SHOULD BE LESS ORGANIZED. HEAVY SNOW WILL LAST
LONGER OFF LAKE ONTARIO SINCE IT WILL START OFF WITH DEEPER
EQUILIBRIUM LEVELS AND MORE MOISTURE. THE FLOW WILL MAINLY BE
WSW...BUT SHOULD BECOME MORE SW LATE IN THE DAY WHICH WILL PUSH
WEAKENING LAKE BANDS NORTH THROUGH SATURDAY EVENING. LAKE EFFECT
SNOW SHOULD TAPER OFF LATE SATURDAY NIGHT WITH LOWERING EQUILIBRIUM
LEVELS AND A SSW FLOW.
OTHERWISE...EXPECT CONTINUED COLD TEMPERATURES OUTSIDE OF LAKE
EFFECT SNOW. WIND CHILLS WILL BE BELOW ZERO FOR MUCH OF THE
PERIOD...WITH THE COLDEST CONDITIONS FRIDAY NIGHT WHEN SOME AREAS MAY
APPROACH WIND CHILL ADVISORY CRITERIA.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE FLOW PATTERN BECOMES MORE ZONAL ALOFT SUNDAY INTO EARLY NEXT
WEEK...WITH 850 MB TEMPERATURES MODERATING. THIS WILL ALLOW OUR
TEMPERATURES TO APPROACHING VALUES THAT WILL BE CLOSER TO NORMAL.
INSTABILITY OVER THE LAKES WILL END EFFECTIVELY TAKING LAKE EFFECT
SNOW TAKEN OUT OF PLAY. THERE COULD BE SOME LINGERING SCATTERED SOW
SHOWERS SUNDAY AND MONDAY...BUT SNOWFALL SHOULD BE QUITE MINOR. HIGH
PRESSURE AND DRY AIR LOOK TO SETTLE ACROSS THE REGION TUESDAY AND
WEDNESDAY WITH DRY WEATHER FORECAST DURING THIS TIMEFRAME.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AT 12Z LAKE EFFECT SNOW CONTINUES TO THE EAST OF THE GREAT LAKES.
THE WESTERLY FLOW HAS CONSOLIDATED THE MULTIBANDS OFF LAKE ONTARIO
INTO A SINGLE BAND OF SNOW WITH LIFR FLIGHT CONDITIONS OR LOWER.
THIS BAND WILL SLOWLY LIFT NORTHWARD THIS MORNING...BRINGING A
PERIOD OF IFR FLIGHT CONDITIONS TO THE KART AIRFIELD.
OFF LAKE ERIE AS WINDS CONTINUE TO BACK...AND AS THEY FLOW ALONG THE
LONG FETCH OF LAKE ERIE...A SINGLE BAND OF SNOW IS LIKELY TO FORM
HERE AS WELL...BRINGING IFR FLIGHT CONDITIONS TO TAF SITES OF FAR
WNY. FIRST KJHW...THEN LATER AND TO A LESS DURATION KBUF/KIAG.
A BRIEF LULL THIS AFTERNOON AND EVENING OF SNOWS...WITH MANY AREAS
RETURNING TO VFR FLIGHT CONDITIONS. THIS WILL BE TEMPORARY AS A
SYNOPTIC SHORTWAVE BRINGS WIDESPREAD SNOW WITH IFR VSBYS ACROSS THE
TAF SITES TONIGHT...AROUND 03Z TO THE WEST AND 06Z TO THE EAST. BY
LATE IN THE TAF PERIOD TWO BANDS OF LAKE EFFECT SNOW...ONE EACH TO
THE NORTHEAST OF BOTH LOWER GREAT LAKES ARE EXPECTED TO FORM.
GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE TAF CYCLE...WITH
GUSTS ACROSS THE LAKE PLAINS 30 TO 35 KNOTS.
OUTLOOK...
FRIDAY...IFR WITH HEAVY LAKE EFFECT SNOW EAST OF THE LAKES AND SOME
LIGHTER SNOW LIKELY ELSEWHERE.
SATURDAY...HEAVY LAKE EFFECT SNOW EAST OF THE LAKES WITH IFR...VFR
ELSEWHERE.
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO AND LOCAL MVFR.
MONDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
A BROAD AREA OF HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI
VALLEY...AND RIDGED NORTHEASTWARD TOWARDS NEW ENGLAND HAS SHIFTED
WINDS AROUND TO SOUTHWESTERLY THIS EARLY MORNING. THESE
WINDS...STRONGER ON LAKE ERIE...WILL MAINTAIN HIGH END SMALL CRAFTS
AND FREEZING SPRAY WARNINGS ON THE LAKES TODAY. IT SHOULD WARM
ENOUGH THROUGH THE AFTERNOON HOURS TO ALLOW THE HEAVY FREEZING SPRAY
WARNING TO END EARLY AFTERNOON.
SOUTHWEST WINDS WILL STRENGTHEN TONIGHT SUCH THAT GALE FORCE WINDS
WILL RUSH OVER LAKE ERIE AHEAD OF A COLD FRONT. WILL ISSUE A WARNING
FOR GALES ON LAKE ERIE WITH 35 TO 40 KNOTS EXPECTED IN A BRIEF
WINDOW LATE TONIGHT AHEAD OF THE EASTWARD BOUND COLD FRONT. WILL
ISSUE A GALE WATCH ON LAKE ONTARIO AS THE SLIGHTLY LESS FAVORABLE SW
WIND FLOW MAY REMAIN 30 TO 35 KNOTS.
AFTER THE GALE FORCE CONDITIONS...SMALL CRAFTS ARE EXPECTED ON BOTH
LAKES INTO THE BETTER PART OF THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FROM 10 PM THIS EVENING TO 6 PM EST
SATURDAY FOR NYZ012-085.
WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ001>006-010>014-019>021-085.
LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR
NYZ007-008.
WIND CHILL WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ007-008.
LAKE EFFECT SNOW WARNING FROM 1 AM FRIDAY TO 6 PM EST SATURDAY
FOR NYZ006>008.
LAKE EFFECT SNOW ADVISORY UNTIL NOON EST TODAY FOR NYZ006.
LAKE EFFECT SNOW WARNING FROM 10 PM THIS EVENING TO 1 PM EST
SATURDAY FOR NYZ019-020.
LAKE EFFECT SNOW ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY FOR NYZ010-011.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
LEZ040-041.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY
FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR LEZ020.
HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST THIS
AFTERNOON FOR LOZ042>045-062>065.
GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR LOZ042>045.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Jan 8, 4:04 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 404 AM EST THU JAN 8 2015 NYZ007-008-090915- JEFFERSON-LEWIS- 404 AM EST THU JAN 8 2015 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL WARNING. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-090915- OSWEGO- 404 AM EST THU JAN 8 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-013-014-021-090915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- ALLEGANY- 404 AM EST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-090915- CHAUTAUQUA-CATTARAUGUS- 404 AM EST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-090915- WYOMING-SOUTHERN ERIE- 404 AM EST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-090915- NORTHERN ERIE-GENESEE- 404 AM EST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-090915- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 404 AM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-090915- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 404 AM EST THU JAN 8 2015 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-090915- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 404 AM EST THU JAN 8 2015 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, Jan 8, 8:41 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
841 AM EST THU JAN 8 2015
NYZ010>012-085-081500-
ERIE NY-GENESEE NY-WYOMING NY-
841 AM EST THU JAN 8 2015
...LAKE EFFECT SNOW BAND WILL MOVE NORTH ACROSS THE GREATER BUFFALO
AREA...
* AT 826 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
ONE INCH PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR
LESS. THIS LAKE EFFECT SNOW BAND WAS LOCATED JUST SOUTH OF
HAMBURG TO JUST SOUTH OF EAST AURORA AND MOVING NORTH AT 20 MPH.
THIS BAND WILL MOVE INTO THE BUFFALO SOUTHTOWNS AROUND 9 AM AND
INTO THE BUFFALO METRO AREA BETWEEN 930 AND 1000 AM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
NORTH BOSTON AND BOSTON...
HAMBURG...
COLDEN...
LACKAWANNA AND BLASDELL...
HOLLAND...
WEST SENECA AND SOUTH WALES...
SLOAN AND KENMORE...
CHEEKTOWAGA AND ELMA CENTER...
DEPEW AND SNYDER...
WILLIAMSVILLE...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 48 AND 57.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4270 7905 4278 7886 4294 7892 4300 7903
4306 7901 4306 7893 4302 7884 4307 7880
4308 7873 4309 7862 4307 7860 4309 7858
4308 7847 4310 7846 4312 7818 4261 7808
4258 7914The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:55 AM EST | Gale Watch | BUF | 8 hr | |
| Jan 8, 3:55 AM EST | Gale Warning | BUF | 42 hr | |
| Jan 8, 4:02 AM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 4 more | 72 hr |
| Jan 8, 4:02 AM EST | Lake Effect Snow Advisory | BUF | Erie, Genesee | 12 hr |
| Jan 8, 10:15 AM EST | Special Weather Statement | BUF | Erie | 60 min |
| Jan 8, 11:22 AM EST | Special Weather Statement | BUF | Niagara | 53 min |
| Jan 8, 4:04 PM EST | Lake Effect Snow Advisory | BUF | Niagara, Orleans | 9 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.